# SDR 2018FA0000165

- Difficulty date: May 27, 2018
- Submitted: May 27, 2018
- Operation: General aviation
- Aircraft: N32C
- Make and model: Eirvon PIK20D
- Aircraft serial: 26050
- Aircraft time: 967 hours, 300 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Push-Pull Rod
- Condition: Corroded
- Location: Lt Wing
- Part time: 967 hours, 300 cycles
- Stage of operation: NR
- How discovered: B
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AILERON AND SPOILER PUSH - PULL TUBES ARE ENCASED IN THE FIBERGLASS WING. THE WING STRUCTURE IS UNABLE TO BREATH, THE CORROSION IS BUILDING ON THE PUSH - PULL TUBES AND BELL CRANK BRACKETS WITH PITTING FORMING ON THE STRUCTURE. BOTH WINGS WERE EXAMINED USING A 5MM FLEX BORESCOPE ACCESSING THROUGH THE OPENING IN THE PUSH ROD TO FLIGHT CONTROL AREA. TO REPAIR 6 EACH 3 INCH HOLES WERE BORED INTO THE FIBERGLASS WING TO REMOVE THE TUBES AND BRACKETS FOR CLEAN UP AND REPAIR. FOLLOWED BY TREATMENT WITH EPOXY PAINT, REINSTALLED AND CLOSING UP THE WITH A COMPOSITE REPAIR. THE CAUSE IS EITHER LACK OF HEAT DURING THE FREEZE THAW CYCLE IN COLD PERIODS OF OFF SEASON STORAGE OR / AND PERIODS OF CONDENSATION BUILD UP IN THE FLYING SEASON. THE WINGS ARE SEALED WITH THIN CANVAS MATERIAL AT EACH OF THE PUSH ROD PASS THROUGH POINTS PREVENTING THE WING FROM BREATHING AND DRYING THE AREA.
